About a year ago, I was sexually active with 3-4 partners within a 2-4 month period and had unprotected sex with most of them (big mistake). Shortly after there was incredible redness and itching on my penis and testicles. These areas were red, itchy and the skin was somewhat scally (peeled off). At no time, was there any puss or fluid discharge. I went to the doctor and he said that it might be herpes. He gave me herpes medication and I took it for 1-2 weeks. It didn't do anything. I went back, and he said it might be ring worm. I also had ring work on the back of my right leg. He told me to get some Lamicil. This seemed to work somewhat. The itching and pain completely resolved itself on my testicles. However, on the tip of my penis extending down to the soft skin at the base of the tip, the redness continued. If I left it alone (no sex or masterbation), it would never, ever recur. Only if there is friction. At one point, it was pretty bad, with multiple occurances all over the tip. Especially right after sex with no condom, the redness would be very apparent. The next day, it wouldn't be as red, but a thin layer of skin would start to peel off, and it would be itchy. I went back to the doctor and he prescribed Econazole Nitrate Cream 1%. It seemed to get a little better, but didn't go away. Again, there was no puss or any sort of discharge. The redness and itching would only occur after sex and masterbation. I went back to the doctor and he prescribed a pill. It wasn't Lamicil, but another equivalent. That was in December, 2003. In January 2004, there was another occurance. I think it was pretty mild. It didn't occur again until late April or early May. During this time period, I continued to occassionally use the Nitrate Cream. For the last Month, it has continued to recur. Every time I have sex (with my monogomous partner for the last 6 months) redness and itching occurs on the penis. Its not really bad itching. But it is annoying. Please tell me what your thoughts are in regards to this situation.
I think you have balanitis, or eczema of the penis. This is irritation and not fungus or yeast. Your doctor has been prescribing fungus creams, and if that were the problem, you would be clear by now. So I would not worry about herpes, but instead use lubrication during sex and apply 1% hydrocortisone afterward and for any redness that follows. Also, have a skin doctor check you out once while the redness is there, for more certainty.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.